MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534220
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the duodenal papilla, performed on (b)(6) 2022.During the procedure, when the physician attempted to deploy the stent, the stent failed to deploy and it was noticed that the push catheter and guide catheter broke.The broken guide catheter and push catheter remained in one piece within the delivery system enabling it to be removed on one piece.The procedure was completed with an alternative method.A photo of the complaint device was provided and showed that the pullwire was kinked and the push catheter was broken.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
(b)(4) captures the reportable event of guide catheter break.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of guide catheter break.Block h10: the returned advanix biliary stent was analyzed, and a visual evaluation noted that the guide catheter was not break or detached.The suture hole of the push catheter and the suture hole of the stent were torn, it suggest a failure to deploy.The push catheter was dislodged and torn, the pull wire was kinked, also the customer provided to 2 pictures related to the complaint where is possible to observed the same issues and the stent deployed.No other issues with the device were noted.The reported event was confirmed.According to product analysis, it is possible that due to the manipulation or technique used at the time of interacting with the device, along with the patient's tortuosity or anatomical conditions may have trapped the stent, affecting the functionality to be deployed.The tearing of the suture holes in the stent and in the tip of the push catheter suggest an excess of tension, possibly the stent may have been stuck at the time of making the deployment, the condition of the push catheter and the pull wire indicate that the device was subjected to an excess of force, maybe applied during the attempt to deploy.Despite the excess of force, the guide catheter was not broken or detached.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14599618
Report Number3005099803-2022-02990
Device Sequence Number5901081
Product Code FGE
UDI-Device Identifier08714729787310
UDI-Public08714729787310
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2023
Device Model NumberM00534220
Device Catalogue Number3422
Device Lot Number0027893699
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date06/05/2022
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Patient Weight80 KG